We report on a 62 year old female patient treated with paroxetine, a selective serotonin reuptake inhibitor, because of an anxiety neurosis undergoing a vaginal hysterectomy in general anesthesia. Apart from a dietary treated diabetes mellitus there were no other diseases. There were no complications during the operation. At the end of the anesthesia an A-V nodal tachycardia appeared which spontaneously changed to a sinus rhythm ten hours after the end of the operation. No clinical or laboratory findings indicated a cardiac ischemia and an additional Holter ECG-Recording showed no further cardiac arrhythmias. No other complications occurred afterwards and the patient was discharged after two weeks. This case report demonstrates clearly that despite a reduced rate of cardiovascular complications compared to other types of antidepressants selective serotonin reuptake inhibitors can lead to perioperative cardiac arrhythmias.